Wildfire, Archer
- When
- July 5, 12:00 PM CST to 9:00 PM CST
- Where
- Archer forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 33.615, -98.688 (the zone’s center; the record gives no point)
Grass fires burned approximately 300 acres in Archer county on the 5th. A structure was threatened.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Grass fires burned approximately 300 acres in Archer county on the 5th. A structure was threatened.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 5, 11:25 AM CST, 35 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 1225 PM CDT Thu Jul 5 2018 .AVIATION... 18Z TAFs - Low VFR/MVFR ceilings possible this afternoon/evening. Isolated/scattered showers/storms are possible into this evening but where a shower or storm develops is uncertain so don't have a mention in most TAFs. If a storm occurs, gusty variable winds may be possible. && .PREV DISCUSSION... /issued 1000 AM CDT Thu Jul 5 2018/ UPDATE... Some radar echoes have developed in NW parts of the fa, but not sure how much is reaching the ground. Scattered showers are also moving across parts of western Kansas this morning. These seem to be in an area of weakness in the upper ridge. Some of the CAM models show showers and maybe a few storms possible in NW parts of the fa into this afternoon so have introduced some low PoPs to that area. Showers and thunderstorms will also be possible in SE parts of the fa today. Some showers have already developed and are moving west across far SE OK towards the fa. Have added some chance PoPs to SE parts of the fa to account for activity moving towards the area. Some of the CAMs are also showing showers/storms a little further north and west that going forecast had so have increased the area of PoP a little for southeast parts of the fa. Also made adjustments to sky cover and dewpoints to show current trends. Have also lowered high temps a degree or two in some areas due to clouds/rain. All updates out soon. PREV DISCUSSION... /issued 419 AM CDT Thu Jul 5 2018/ DISCUSSION... AVIATION... For the 12z TAFs: VFR conditions will prevail. Light east-southeasterly winds may trend more east-northeasterly at some sites this evening. PREV DISCUSSION... /issued 213 AM CDT Thu Jul 5 2018/ DISCUSSION... There were a few areas to make minor changes to the day shift's forecast based on trends in model guidance, but overall the forecast hasn't been changed much. The biggest change is we continue to trend drier for Friday and Saturday. Plume of anomalous PW values (>1.80") will move westward into the area late in the day. Thermal profiles in model forecast soundings are a little more favorable for isolated convection across southeast and south-central Oklahoma later today (less CIN). We pulled low probabilities for isolated coverage slightly north to around Seminole and Holdenville. Flow trajectories aloft aren't favorable for steep mid-level lapse rates and significant instability, and with weak flow aloft also, severe storms are not expected. What little activity occurs should diminish during the evening. On Friday, the forecast orientation of the ridge to our west has changed slightly and there has been a bit of an eastward trend of higher height anomalies in recent model runs. Plume of even more anomalous deep moisture may increase coverage of diurnally driven convection, but there's not much in the way of forcing so convective cells should be isolated. On Saturday, low level convergence may be a little more pronounced in western Oklahoma and a subtle PV anomaly drifts south, so we kept low probabilities for precipitation in across mainly the western half of the area. Moisture will decrease Sunday before surging back on Monday. Minor waves in easterly mean flow and plumes of deeper moisture could lead to some showers and thunderstorms early next week but overall the pattern doesn't change much and widespread precipitation is not expected. By mid-week, medium range guidance offers varying depictions of 500-hPa height fields. Some of the guidance indicates amplifying ridge to our east and a weak minimum to our west. This may veer low level flow sufficiently for hotter temperatures. Otherwise near climo temperatures are expected between now and then. BRB && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 91 73 92 72 / 20 10 20 10 Hobart OK 94 76 94 73 / 20 10 20 10 Wichita Falls TX 94 74 96 73 / 20 10 20 20 Gage OK 91 72 90 69 / 20 10 20 10 Ponca City OK 94 75 93 71 / 20 10 20 10 Durant OK 93 73 94 73 / 40 20 20 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 25/10/01
Hazardous Weather Outlook National Weather Service Norman OK 1130 AM CDT Thu Jul 5 2018 OKZ004>048-050>052-TXZ083>090-061630- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1130 AM CDT Thu Jul 5 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Isolated to scattered thunderstorms will be possible through this evening. The greatest coverage of storms are expected across southeast Oklahoma. However, isolated storms could occur at any location. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... Thunderstorms are possible across portions of the area Friday and Saturday, and also Monday through Wednesday. Severe storms are unlikely. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, July 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 774220.